Thunderstorm Wind, Copiah
- When
- September 23, 2:00 PM CST
- Where
- Copiah County, Glancy
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.817, -90.500
A few trees were blown down off Highway28.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Sep 23, 10:14 AM CST, 3 hours 46 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
1114 AM CDT SAT SEP 23 2006
.DISCUSSION...HAVE UPGRADED A SMALL SECTION OF THE LAKE WND ADV TO A
WND ADV. GLH CONTINUES TO BE SUSTAINED AT 25 TO 30 MPH AND HAS GUSTS
GREATER THAN 35 MPH. ONLY OUR TWO AR COUNTIES...BOLIVAR AND
WASHINGTON COUNTIES ARE IN THE WND ADV. AS FOR THE REST OF THE
FORECAST WE STILL LOOK GOOD. WILL SEND OUT ZONES SHORTLY TO ACCOUNT
FOR THE WND ADV AND GO AHEAD AND REMOVE MORNING WORDING.
&&
.PREV DISCUSSION...FIRST CONCERN IS THE LAKE WND ADV. ALREADY HAD TO
UPDATE AND EXPAND THE ADV TO INCLUDE ANOTHER TIER OF COUTNIES EAST
AND SOUTH AS TVR HAS BEEN ABLE TO GET SUSTAINED WINDS OF 20 MPH WITH
GUSTS ABV 25. AM WATCHING CLOSELY TO SEE IF THERE IS A NEED TO
UPGRADE ANYWHERE TO A WND ADV. GLH HAS GUSTED TO 34 MPH AND AT ONE
POINT SUSTAINED AT 29 MPH. NOT SURE HOW LONG THIS WILL LAST FOR AND
IF IT IS JUST THE INTIAL GUST THAT IS CAUSING THE SUSTAINED WINDS TO
BE SO HIGH. ALSO IT IS THE ONLY SITE SHOWING THIS HIGH SO WILL HOLD
OFF FOR NOW ON UPGRADIONG BUT AM KEEPING A CLOSE EYE. AS FOR THE RET
OF THE FORECAST. WE WERE ALREADY WARMER THAN GUI AND THIS LOOKS TO
WORK OUT WITH HIGHS NEAR 90. AS FOR POPS. I LIKE THE LIKELY POPS
CONTAINED TO THE NW AND CHACNE ESLEWHERE. SHRA SHOULD BEGIN BY MIDDAY
AND EXPAND IN COVERAGE BUT TSRA WILL BE HARD AS THERE WILL BE SOME
MID LEVEL WARMING AND A STRENGTHENING CAP AND WE WONT GET THE UPPER
SUPPORT AND COLD FRONT UNTIL TONIGHT. WILL SEND OUT NEW ZONES FOR THE
LAKE WND ADV EXPANSION.
&&
.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ019-
MSZ025-MSZ026-MSZ027-MSZ028-MSZ035-MSZ036-MSZ040-MSZ041-
MSZ042-MSZ047.
WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR MSZ018-MSZ034.
LA...LAKE WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR LAZ007-
LAZ008-LAZ009-LAZ015-LAZ016-LAZ023-LAZ025.
AR...WIND ADVISORY UNTIL 4 PM CDT THIS AFTERNOON FOR ARZ074-ARZ075.
&&
CABHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 515 AM CDT SAT SEP 23 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 241015- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 515 AM CDT SAT SEP 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA AND MUCH OF CENTRAL MISSISSIPPI TONIGHT...GENERALLY ALONG AND NORTH OF THE NATCHEZ TRACE. THE PRIMARY RISK WITH THESE STORMS WILL BE DAMAGING WINDS OF AROUND 60 MPH...ALTHOUGH LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE. THERE WILL ALSO BE A RISK OF STRONG THUNDERSTORMS TODAY OVER THE WHOLE OUTLOOK AREA AND THEN SOUTHEAST OF THE NATCHEZ TRACE TONIGHT. THIS WILL BE DUE TO STRONG LOW LEVEL WINDS RESULTING IN WIND GUSTS OF 40 TO 50 MPH WITH SOME THUNDERSTORMS. AN INTENSE STORM SYSTEM WILL MOVE ACROSS THE PLAINS TODAY AND SEND A COLD FRONT INTO OUR AREA TONIGHT. A SQUALL LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP AHEAD OF THE FRONT LATER TODAY AND MOVE INTO OUR AREA TONIGHT. AHEAD OF THIS SYSTEM...SOUTHERLY WINDS WERE BRINGING IN WARM MOIST AND UNSTABLE AIR INTO THE ARKLAMISS REGION. STRONG LOW LEVEL WINDS WILL AID IN THE WIND GUSTS FROM ISOLATED SEVERE STORMS WITHIN THE SQUALL LINE AS IT MOVES TO THE NATCHEZ TRACE CORRIDOR BY 6 AM SUNDAY. ...NON PRECIPITATION... UNUSUALLY STRONG WINDS FOR THE MONTH OF SEPTEMBER WILL RESULT IN GUSTY SOUTH WINDS OF 10 TO 20 MPH ACROSS PORTIONS OF THE DELTA UNTIL LATER THIS AFTERNOON. WIND GUSTS COULD REACH 25 TO 30 MPH GENERALLY ALONG AND NORTHWEST OF A LINE FROM BASTROP TO GREENWOOD WHERE A LAKE WIND ADVISORY HAS BEEN POSTED. THESE WINDS WILL RESULT FROM A TIGHT PRESSURE GRADIENT ASSOCIATED WITH A VERY STRONG LOW PRESSURE SYSTEM CROSSING THE CENTRAL PLAINS. BOATERS ON AREA LAKES SHOULD EXERCISE EXTREME CAUTION AND TRAVELERS IN HIGH PROFILE VEHICLES ON EAST TO WEST HIGHWAYS SHOULD BE PREPARED FOR SOME GUSTY CROSS WINDS...ESPECIALLY THIS MORNING. THE WINDS SHOULD DECREASE AND BECOME LESS GUSTY LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ...DAYS TWO AND THREE...SUNDAY AND MONDAY... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE SUNDAY GENERALLY ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR. A SQUALL LINE IS EXPECTED TO BE MOVING ACROSS THE OUTLOOK AREA SUNDAY MORNING... POSSIBLY CONTAINING EMBEDDED SEVERE THUNDERSTORMS. DAMAGING WINDS AROUND 60 MPH WILL BE THE PRIMARY THREAT ALTHOUGH LARGE HAIL AND TORNADOES WILL ALSO BE POSSIBLE. THE THUNDERSTORMS SHOULD EXIT OUR SOUTHEAST COUNTIES SUNDAY AFTERNOON. ...DAYS FOUR THROUGH SEVEN...TUESDAY THROUGH FRIDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TONIGHT AND SUNDAY. OTHERWISE ACTIVATION IS NOT EXPECT THROUGH FRIDAY SEPTEMBER 29. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 1252 PM CDT SAT SEP 23 2006 MSZ047-231820- WARREN- 1252 PM CDT SAT SEP 23 2006 ...STRONG THUNDERSTORM MOVING ACROSS WARREN COUNTY... AT 1250 AM...DOPPLER RADAR INDICATED A STRONG STORM NEAR THE YOKENA COMMUNITY MOVING NORTHEAST TOWARD VICKSBURG. EXPECT THIS STORM TO BE NEAR VICKSBURG BY 105 PM. THIS STORM WILL BE CAPABLE OF PRODUCING GUSTY WIND TO 40 OR 50 MPH ALONG WITH SMALL HAIL AND FREQUENT LIGHTNING STRIKES. PERSONS OUTDOORS SHOULD KEEP A CLOSE WATCH FOR THREATENING WEATHER AND BE PREPARED TO MOVE INDOORS QUICKLY. BE ESPECIALLY AWARE OF OLDER TREES AND ROTTEN LIMBS WHICH WILL BE MORE PRONE TO FALLING IN STRONG WIND GUSTS. CME
The Jackson/Brandon,MS radar (KDGX), 71 km away, was scanning. The volume nearest the first event began at 19:59 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down off Highway28.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5530726.